Jump to content

snsdgirl14

Member Since 07 Jan 2012
Offline Last Active Jan 03 2014 05:36 PM

Posts I've Made

In Topic: How ya feelin' about your acne today?

01 January 2014 - 08:53 PM

I haven't felt this good about my skin in a long time. I have been on 100 mg of Spiro since August 2013 and my skin is finally consistently clear. I haven't gotten a real zit in about 2 months, I believe. I do still get blocked pores/blackheads on occasion, but those are easy enough to deal with it. My skin is also much less oily and I don't need to blot anymore!

 

Having dealt with acne for 5 years, it feels so strange to have it not really be a part of my life anymore. I no longer take an hour to put my makeup on, and even go out in public often without any makeup on. I don't worry that people will see my bumps in natural light, or that I'll get zits if I eat a certain food or sleep face down on my pillow. I used to be so utterly obsessed with my skin, to the point where I wanted to drop out of school. I remember so clearly the times where I would just look in the mirror and then run back to my bed and cry because I hated my skin. I remember the times I got made fun of for my acne, or the times people commented on how oily my skin was. Or when I could've never, ever pictured myself with crystal clear skin as I have now. 

 

I don't think I've "beaten" acne, as like I said, I do get blackheads and zits very occasionally. It's just a lot, lot less frequent. And I do wonder sometimes if the Spiro will stop working someday, and if I'll start getting acne again. But it's pointless to live life in fear like that. I am so happy with how far my skin has come, and how far I've personally come as well. I've become so much more comfortable with myself and my life - even when I did have acne - just because of having the support of you guys. :) thank you all.

 

Sorry for the long post, but I'm very satisfied right now with everything. I really hope you guys find your acne cure this year. 


In Topic: Spironolactone Log

09 October 2013 - 01:21 PM

I am not on a BC right now. I'm looking into starting BC because I am still having irregularities with my period. We'll see how that goes, because other than the period thing, I really really like Spiro. My oil lever has definitely decreased and my skin looks pretty and clear 99% of the time; that 1% goes to the occasional small pimple that pops up. If I get any zits, they are quite small and gone within a day or two. I feel comfortable without makeup on, which is a big step because I used to have to wear full makeup at all times to feel good about myself. I feel good working out (I used to not work out because I was afraid of people seeing my skin). It's a great feeling.


In Topic: How ya feelin' about your acne today?

14 September 2013 - 01:27 PM

Haven't felt this good about my skin in years. I haven't been wearing foundation for the past week, only a little concealer here and there. And my skin has just looked great! The oil level has definitely decreased and I can tell the Spiro is working. Unfortunately, I still get blackheads, which turn into zits after a couple of weeks. Case in point, one blackhead on my check turned into a zit yesterday and today I was able to pop it. Kinda bummed cause my skin was looking so clear, but oh well, it's only one zit. 


In Topic: Is Spironolactone Dangerous?

11 September 2013 - 11:23 AM

Are you taking the spiro with food? If not, then it may upset your stomach.

Also, have you had blood work done to make sure your potassium levels are fine? 

Nausea is one of the possible side effects although I've never experienced it myself.

 

Spiro has affected my periods slightly (less days between cycles but not two weeks for me) and this seems to be common. Green Gables has posted lots of great info about this; I'd talk to your doctor about this and it may mean adjusting your dosage (lower) and seeing how your system adapts.  (especially if you're getting frequent basis month after month)

The body does take time to cope with any hormonal changes, especially if altered by drugs. 

 

Good luck!

 

I'm not actually nauseous, it's more like actual abdominal pain. But I split my Spiro into two doses and ate it with food, and also took fiber capules this morning which seems to have helped. The abdominal pain is noticeable esp when I'm hungry.

 

I'd rather not lower my dosage since 100 mg is working so well for my skin. 50 mg didn't really do much for me. I guess I will see what happens. I have a prescription for BCP and may try a progesterone cream.


In Topic: Spotting Between Periods While On Spiro

10 September 2013 - 10:12 PM

 

1. Wait for a month or two, many times spotting resolves on its own

2. If after waiting, it is not resolved, try DIM to address a possible estrogen metabolism problem. Give this a month.

3. If all else fails, natural progesterone cream OR birth control pills. Both will basically force your body to regulate your period. But really, keep this as a last resort, because it's a new can of worms.

Well, after spotting for about 4 days, the spotting stopped for 2 days. I was thinking maybe the spotting occurred because I missed a dosage one day. Now, however, I've got my full on period for the 2nd time this month (had my normal period 2 weeks ago).

 

Uuugh. At this point, I don't know if I should wait it out and possibly continue getting 2 periods a month or if I should just try BC. I called the doctor that prescribed me the Spiro and I spoke to her medical assistant. She suggested I go to my gyno and see what they say before I do anything. She also suggested me going back down to 50 mg a day, but I'm seeing such great results in my skin on 100 mg. I love what Spiro has done for my skin, but this whole constant periods thing...just sucks. I'd be willing to get on BC if it'll balance out my periods.

 

 

If you don't want to deal with BC, you can also use natural over the counter progesterone cream to regulate your periods. You may respond it to better than prescription BC which contains synthetic progestin, plus extra estradiol (synthetic estrogen), which you may not need/want. 

 

You would use progesterone cream on days 12-26 of your cycle (day 1 being the first day of your period). I think it is likely that it will stop your "extra" period. I like the Beeyoutiful Balance Cream. Their website also has lots of instructions. http://www.beeyoutif...ul-balance.html

 

Do you mean day 1 as in day 1 of my "extra" period, which was yesterday? I didn't write down when the first day of my "real" period was this month. 

 

I went to the pharmacy to get my BC (Desogen) filled, but they need further authorization from my dr first. Now I'm thinking I may try the progesterone cream first. Is it a once a day thing?